MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. 5.5/6.0MM OPEN EXTENDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC. 5.5/6.0MM OPEN EXTENDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5485900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that during a posterior spinal fusion procedure utilizing advanced deformity instruments (adis) to facilitate reduction of a 6.0 cocr rod into pedicle screws at levels t3 to l4, one adi fractured during the tightening process as the reducer was being secured to the pedicle screws.A fragment of the instrument was temporarily retained and identified intraoperatively.Intraoperative x-ray imaging was conducted to locate the fractured fragment, which was subsequently removed prior to wound closure.The procedure was ultimately successful, and no further complications were reported aside from the additional operative time and imaging.Additional information was received from the manufacturer representative that the total procedure time was extended by approximately 20 minutes.
 
Additional Manufacturer Narrative
Radiographic image review indicated that, intra-op xray shows, a small metallic fragment is present next to one of the screw tulips as described.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of product: 5485900, lot:ct20d031 visual and microscopic examination identified that the one of the tabs on the tip of the extender has broken off.The fracture is consistent with excessive force.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
5.5/6.0MM OPEN EXTENDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23800278
Report Number3003120897-2025-00732
Device Sequence Number15375158
Product Code LXH
UDI-Device Identifier00643169064287
UDI-Public(01)00643169064287(11)200522(10)CT20D031
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5485900
Device Catalogue Number5485900
Device Lot NumberCT20D031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/03/2026
02/26/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/24/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age16 YR
Patient SexUnknown
Patient Weight68 KG